# SDR 95ZZZX1684

- Difficulty date: February 17, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12BA
- Make and model: Doug DC3A
- Aircraft serial: 10035
- Engine: Pwa R183090D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: 33226
- Condition: Failed
- Location: Nr 9 Cyl Exh
- Component: 116734
- Stage of operation: NR
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

EXHAUST VALVE IN THE NR 9 CYLINDER NR 2 ENGINE FAILED CAUSING ENGINE TO RUN ROUGH.  FURTHER INVESTIGATION FOUND METAL CONTAMINATION IN THE OIL SUMPS.  THESE METAL FRAGMENTS WERE DETERMINED TO BE FROM PIECES OF THE DAMAGED VALVE.  IT WAS THEN DECIDED TO REMOVE THE ENGINE FOR FURTHER INSPECTION AND THEN REPAIR.
